MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-10-6
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When the wire guide (olympus/visiglide2 0.025inch angled) was inserted into the tip of zilbs-635-10-6, the user felt something was wrong (it was not inserted smoothly), so he stopped using it.The procedure was completed by using another size (10-8)(lot#: unknown).This complaint captures the user error of the incorrect size wire guide used on the complaint device.Patient outcome: a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence patient/event info - notes: since this facility uses this product on a regular basis, we do not see any problem with its usage.1 general questions for all complaints.1-1 (if any damages were confirmed prior to use)was the package damaged? no 1-2 (if any damages were confirmed prior to use)how was the device stored? 1-3 was a sphincterotomy or balloon dilation performed prior to use of the stent device? no.1-4 was post-dilation performed after the placement of the stent? no.1-5 what brand of endoscope was used with the device? olympus/tjf-260v.1-6 what was the target location for the complaint device? common bile duct.1-7 was the device flushed through both flushing ports before the procedure, as per ifu? yes.1-8 details of the wire guide used (name, diameter, hyrdophyllic)? 1-9 was resistance encountered when advancing the wire guide or delivery system to the target location? no.1-10 how did the physician deal with this resistance? 1-11 was the patient's anatomy tortuous? no.1-12 did the tip of the delivery system cross the target location? no.1-13 did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? yes.1-14 was the stent being placed through the side wall of a previously placed stent? no 1-15 was the elevator in the down position during deployment? yes.1-16 are images of the device of procedure available? no.7 difficulty advancing over the wire guide: 7-1 details of the wire guide used (diameter, hydrophyllic, make)? 7-2 was the stent device flushed through the flushing port(s) before the procedure, as per ifu? yes.7-3 was the patient¿s lesion heavily calcified / anatomy tortuous? no.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device evaluation: user/use related complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.The zilbs-635-10-6 device of lot number c2016373 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.This (b)(4) is related to (b)(4)/ mdr#3001845648-2023-00806 and (b)(4) / mdr#3001845648-2023-00805 and captures the user error of the incorrect wire guide used with the complaint zilbs device.The device lab evaluation could not be completed as the device, or photographic evidence of the device, was not returned for evaluation.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use/label: the japanese packaging insert c-es1207m06 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.This states: ¿equipment required - 0.89 mm (0.035 inch) wire guide.¿ there is evidence to suggest that the customer did not follow the japanese packaging insert.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of user error was determined from the information available.It is known that the user employed the use of a non-recommended size wire guide when attempting to advance the device along the wire guide.A 0.025¿ wire guide was used with the device when the japanese packaging insert states that the required wire guide used be 0.035¿.As per design engineering input, the use of the smaller size wire guide should not have contributed to the device malfunction issue as the device should have accepted the smaller size wire guide.As per process engineer, with limited information and without a returned device to evaluate, it is impossible to determine conclusively that the smaller wire guide could have contributed to the device malfunction which is captured in (b)(4) difficulty inserting a wire guide into the tip.Because the device malfunction cannot be definitively root caused to this user error of the smaller wire guide used, this complaint (b)(4) was raised to capture this user error.The user has not complied with the requirements of the japanese packaging insert with respect to the intended use of the device.User/use error complaints are considered foreseen misuse.Confirmation of complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary: according to the initial reporter, when the wire guide (olympus/visiglide2 0.025inch angled) was inserted into the tip of zilbs-635-10-6, the user felt something was wrong (it was not inserted smoothly), so he stopped using it.This complaint captures the user error of the incorrect size wire guide used on the complaint device.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed successfully with another device.(b)(4) captures the incorrect wire guide used with the replacement device used to complete the procedure.Investigation findings conclude a definitive root cause was established.The user has not complied with the requirements of the japanese packaging insert.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 20-jun-2024.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18939686
Report Number3001845648-2024-00098
Device Sequence Number6760674
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)260116(10)C2016373
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2026
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC2016373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/28/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown